MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA2.0 25 A.DIST.CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA2.0 25 A.DIST.CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav 2.0 valve is operating within acceptable, the shuntassistant 2.0 is operating minimal not within the accepted tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the shuntassistant 2.0 was out of tolerance, but all other specifications were met.The opening pressure was minimal lower than expected, shows an increased flow of liquid.Finally, we have dismantled the valves.Inside the progav 2.0 valves we have found slightly build-up of substances (likely protein), but there were no visible deposits observed in the fixed pressure valve.Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.How the above-mentioned functional impairment occurred is not clear to us at the time of the investigation.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a flow problem of a progav 2.0 shuntsystem.Patient information: age: (b)(6).Weight: (b)(6), height: 180 cm, gender: male, date of implantation: (b)(6) 2019, date of removal: (b)(6) 2021.

Brand Name
PROGAV 2.0 WITH SA2.0 25 A.DIST.CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11454544
Report Number3004721439-2021-00040
Device Sequence Number3762922
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20042924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight90